I've only been on Accutane (actually, a generic brand of it) for ten days, and I experienced my first migraine on day 9. I am unsure if the migraine could be connected to Accutane, but I did a little research and some instances of migraines have been reported by Accutane users. I am just uncertain because I haven't been on it very long, but I am already experiencing dry lips, so I suppose I could be experiencing other side effects already, too.
Another reason I'm curious is because I have had ocular migraines (flashy strobe light thingies in my vision) in the past, but no headache migraine to go with them. But yesterday, I experienced an ocular migraine and it was followed promptly by a headache migraine, the first and only one I have ever had. So, I wonder if it could be the Accutane, or just my ocular migraines developing further into headaches.
Has anyone else ever experienced migraines as a side effect of Accutane? Were they lasting? How often did they occur?
Hi. I experienced bad headaches when I started Accutane but, along with some of the other sides effects such as muscle pain, they decreased as my body got used to the medication.
For dry lips I recommend Elizabeth Arden 8 hour cream, it is much better than Vaseline.
Thanks very much for taking the time to answer my question. I'll look into the Elizabeth Arden cream. I've upped my water intake, and that seems to have helped sum, as well as wearing lip balm at night.
Boy am I glad to find your comment here! I am on my 6th day of accutane and have had 4 migraines since! Its terrible, if I don't have a migraine, then I have the aoura (flashy lights), my life is too busy for this, I cannot afford to stay home and sleep it off everyday. Does this EVER PASS?
My 15 yo daughter stopped taking accutane after severe migraines and light sensitivity at school. The migraines have not stopped since being off accutane and she now is chronically having migraines that wont go away. I am convinced that Accutane has caused this.
Idk if you will get this message,but if you do pls contact me back. I took this drug in 2005 about 1yr 1/2 later I started to have only ocular migraines lasting 20- 60 mins @ a time. I am now so light sensitive I had to drop out of college I can only use a computer for about 15 mins at a time. I also am now diagnosed w/ chronic migraines.
hi I am wondering how your daughter is doing now? I to know have chronic migraines,as well as ocular migraines, and I am 100% photophobia I know wear sunglasses just about 100% of the time but i am NOT certain if it is related to taking accutane..... I am very curious to hear how you daughter is doing, I had to drop out of college due to the fact I could no longer handle the lights while setting in class. I am unable to work, use a computer more than 5 mins at a time or else I get an ocular migraine.Please send any advice you have PLEASE
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.